MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM -3; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM -3; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Catalog Number 71343203
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had an echelon stem with oxinium head in a procedure done at ncph on (b)(6) 2018.Dr.Used another company's acetabulum components.This patient had a dislocation reporting to tech & dr.Made the decision to exchange the acetabulum components, again using another company, however he required a smaller sized oxinium head due to using a constrained liner.Nothing wrong with the original head, exchanged due to size requirements only.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical evaluation was conducted and clinically relevant documentation was not provided, therefore a though medical investigation could not be performed.However, the reported off-label use of competitor acetabular components cannot be ruled out as a contributing factor to the reported dislocation for which the surgeon reportedly exchanged acetabular components and the femoral head.No further medical assessment is warranted at this time.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 32MM -3
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8326209
Report Number1020279-2019-00510
Device Sequence Number11326274
Product Code LZO
UDI-Device Identifier03596010474216
UDI-Public03596010474216
Combination Product (Y/N)N
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71343203
Device Lot Number17HM09999
Initial Date Received by Manufacturer 01/20/2019
Supplement Date Received by Manufacturer01/20/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1